Alert archive / Colorado / Winter Storm Warnings in 2009

Winter Storm Warning 4, NWS Pueblo, CO

February 13, 20096 counties in Colorado

NWS Pueblo, CO issued this winter storm warning at Feb 13, 2009, 3:41 PM MST for 6 counties in Colorado. It took effect at Feb 13, 2009, 9:00 PM MST. It was in force for 18 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2009, 3:41 PM MST (22:41 UTC)
In effect from
Feb 13, 2009, 9:00 PM MST
Expired
Feb 14, 2009, 2:41 PM MST
In force
18 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 14, 9:15 AM MSTSNOW 11 Nnw Monarch Pass, COIN THE PAST 24 HOURS
Feb 14, 9:15 AM MSTSNOW 41 Sse Wolf Creek Pass, COIN THE PAST 24 HOURS
Feb 14, 1:50 PM MSTSNOW 81 Sse Wolf Creek Pass, COIN THE PAST 24 HOURS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2009-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2009-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 132241
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MST FRI FEB 13 2009

COZ060-068-140445-
/O.NEW.KPUB.WS.W.0004.090214T0400Z-090215T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
341 PM MST FRI FEB 13 2009

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9
PM THIS EVENING TO 5 PM MST SATURDAY.

THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE
10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES PASS...AND 
THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING
INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE.

A STORM SYSTEM WILL MOVE INTO COLORADO LATER TONIGHT BRINGING
LARGE AMOUNTS OF MOISTURE AND STRONG WINDS TO THE CONTINENTAL
DIVIDE. SNOW WILL INCREASE BY LATE EVENING...WITH AREAS OF 3 TO 6
INCH ACCUMULATIONS IN 6 HOURS POSSIBLE...ESPECIALLY OVER THE WEST
AND SOUTHWEST FACING SLOPES. THE STORM WILL INITIALLY EFFECT THE
EASTERN SAN JUANS...AND SPREAD TO THE SAWATCH MOUNTAINS BY LATE
TONIGHT AS THE STORM MOVES CLOSER TO THE AREA. SNOW WILL CONTINUE
THROUGH SATURDAY AFTERNOON...WITH TOTAL ACCUMULATIONS OF 12 TO 16
INCHES POSSIBLE OVER PARTS OF THE WEST FACING SLOPES OF THE
EASTERN SAN JUAN AND SAWATCH RANGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ066-140445-
/O.NEW.KPUB.WW.Y.0010.090214T0400Z-090215T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
341 PM MST FRI FEB 13 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY.

THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000
FEET INCLUDING NORTH PASS.

A STORM SYSTEM WILL MOVE INTO COLORADO LATER TONIGHT BRINGING
LARGE AMOUNTS OF MOISTURE AND STRONG WINDS TO THE CONTINENTAL
DIVIDE. SNOW WILL INCREASE BY LATE EVENING...WITH AREAS OF BLOWING
SNOW DEVELOPING LATE TONIGHT AS WINDS SHIFT INTO A MORE WESTERLY
DIRECTION. BY LATE SATURDAY...TOTAL ACCUMULATIONS OF 6 TO 10 INCHES
ARE EXPECTED...WITH HIGHER AMOUNTS OVER WEST FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO SNOWFALL
AND BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
5 follow-up statements
000 
WWUS45 KPUB 140354
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
854 PM MST FRI FEB 13 2009

COZ060-068-141000-
/O.CON.KPUB.WS.W.0004.090214T0400Z-090215T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
854 PM MST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY.

THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES
PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING
INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE.

SNOW WILL INCREASE ACROSS THE AREA OVERNIGHT...BECOMING HEAVY AT
TIMES FROM LATE TONIGHT THROUGH THE DAY ON SATURDAY. TOTAL
ACCUMULATIONS OF 8 TO 15 INCHES ARE FORECAST BY EARLY SATURDAY
EVENING...WITH THE HEAVIEST SNOW OVER THE WEST FACING SLOPES OF
THE EASTERN SAN JUAN AND SAWATCH RANGES. WINDS WILL INCREASE ON
SATURDAY AS WELL...WITH AREAS OF BLOWING AND DRIFTING SNOW
LIKELY...ESPECIALLY OVER HIGHER EXPOSED TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ066-141000-
/O.CON.KPUB.WW.Y.0010.090214T0400Z-090215T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
854 PM MST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
SATURDAY. 

THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE
10000 FEET INCLUDING NORTH PASS.

SNOW WILL INCREASE ACROSS THE AREA OVERNIGHT...BECOMING HEAVY AT
TIMES FROM LATE TONIGHT THROUGH THE DAY ON SATURDAY. BY SATURDAY
EVENING...TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE
EXPECTED...WITH HIGHER AMOUNTS OVER WEST FACING SLOPES. WINDS WILL
INCREASE ON SATURDAY AS WELL...WITH AREAS OF BLOWING AND
DRIFTING SNOW LIKELY...ESPECIALLY OVER HIGHER EXPOSED TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO SNOWFALL
AND BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 140934
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
234 AM MST SAT FEB 14 2009

COZ060-068-141545-
/O.CON.KPUB.WS.W.0004.000000T0000Z-090215T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
234 AM MST SAT FEB 14 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES
PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING
INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE.

SNOW WILL INCREASE ACROSS THE AREA OVERNIGHT...BECOMING HEAVY AT
TIMES FROM LATE TONIGHT THROUGH THE DAY ON SATURDAY. TOTAL
ACCUMULATIONS OF 8 TO 15 INCHES ARE FORECAST BY EARLY SATURDAY
EVENING...WITH THE HEAVIEST SNOW OVER THE WEST FACING SLOPES OF
THE EASTERN SAN JUAN AND SAWATCH RANGES. WINDS WILL INCREASE ON
SATURDAY AS WELL...WITH AREAS OF BLOWING AND DRIFTING SNOW
LIKELY...ESPECIALLY OVER HIGHER EXPOSED TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ066-141545-
/O.CON.KPUB.WW.Y.0010.000000T0000Z-090215T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
234 AM MST SAT FEB 14 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE
10000 FEET INCLUDING NORTH PASS.

SNOW WILL INCREASE ACROSS THE AREA OVERNIGHT...BECOMING HEAVY AT
TIMES FROM LATE TONIGHT THROUGH THE DAY ON SATURDAY. BY SATURDAY
EVENING...TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED...
WITH HIGHER AMOUNTS OVER WEST FACING SLOPES. WINDS WILL INCREASE
ON SATURDAY AS WELL...WITH AREAS OF BLOWING AND DRIFTING SNOW
LIKELY...ESPECIALLY OVER HIGHER EXPOSED TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO SNOWFALL
AND BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 141118
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
418 AM MST SAT FEB 14 2009

COZ060-068-141730-
/O.CON.KPUB.WS.W.0004.000000T0000Z-090215T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
418 AM MST SAT FEB 14 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES
PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING
INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE.

SNOW IS EXPECTED TO INCREASE THIS MORNING...AND BECOME LOCALLY
HEAVY BY LATE MORNING AND LAST INTO LATE AFTERNOON. BY SATURDAY
EVENING...TOTAL ACCUMULATIONS OF 8 TO 12 INCHES ARE EXPECTED...
WITH HIGHER AMOUNTS OVER WEST AND SOUTHWEST FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ066-141730-
/O.CON.KPUB.WW.Y.0010.000000T0000Z-090215T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
418 AM MST SAT FEB 14 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE
10000 FEET INCLUDING NORTH PASS.

SNOW IS EXPECTED TO INCREASE THIS MORNING...AND BECOME LOCALLY
HEAVY BY LATE MORNING AND LAST INTO LATE AFTERNOON. BY SATURDAY
EVENING...TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED...
WITH HIGHER AMOUNTS OVER SOUTHWEST FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

HODANISH
000 
WWUS45 KPUB 141637
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
937 AM MST SAT FEB 14 2009

COZ060-068-150000-
/O.CON.KPUB.WS.W.0004.000000T0000Z-090215T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...
CUMBRES PASS...WOLF CREEK PASS
937 AM MST SAT FEB 14 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THIS WARNING IS IN EFFECT FOR THE EASTERN SAN JUAN MOUNTAINS
ABOVE 10 THOUSAND FEET INCLUDING WOLF CREEK PASS AND CUMBRES
PASS...AND THE SAWATCH MOUNTAINS ABOVE 11 THOUSAND FEET INCLUDING
INDEPENDENCE PASS...MT ELBERT...AND MT MASSIVE.

SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE INTO THE LATE
AFTERNOON. BY THIS EVENING...TOTAL SNOW ACCUMULATIONS OF 6 TO 12
INCHES ARE ANTICIPATED...WITH HIGHER SNOW AMOUNTS POSSIBLE OVER
WEST AND SOUTHWEST FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME 
OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ066-150000-
/O.CON.KPUB.WW.Y.0010.000000T0000Z-090215T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
937 AM MST SAT FEB 14 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THIS ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE
10000 FEET INCLUDING NORTH PASS.

SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE INTO THE LATE
AFTERNOON. BY THIS EVENING...TOTAL SNOW ACCUMULATIONS OF 6 TO 10
INCHES ARE ANTICIPATED...WITH HIGHER SNOW AMOUNTS POSSIBLE OVER
SOUTHWEST FACING SLOPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS45 KPUB 142141
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MST SAT FEB 14 2009

COZ060-068-142245-
/O.CAN.KPUB.WS.W.0004.000000T0000Z-090215T0000Z/
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
241 PM MST SAT FEB 14 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
STORM WARNING. 

THE WINTER STORM WARNING FOR THE EASTERN SAN JUAN AND EASTERN
SAWATCH MOUNTAINS HAS BEEN CANCELLED AS WIDESPREAD SIGNIFICANT
SNOW IS NO LONGER ANTICIPATED.

$$

COZ066-142245-
/O.CAN.KPUB.WW.Y.0010.000000T0000Z-090215T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
241 PM MST SAT FEB 14 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE WINTER WEATHER ADVISORY FOR THE LA GARITA MOUNTAINS HAS BEEN
CANCELLED AS WIDESPREAD SIGNIFICANT SNOW IS NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 13, 3:10 PM MST, 31 minutes earlier.

Area forecast discussion, Feb 13, 3:10 PM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MST FRI FEB 13 2009

.SHORT TERM...
(TONIGHT AND SATURDAY)

...MAIN CONCERN IS NEXT WX SYSTEM WITH MORE SNOW POSSIBLE FOR THE
PIKES PEAK REGION AND MTNS...

A STORM SYSTEM OVER NORTHEAST ARIZONA WILL BRING LARGE AMOUNTS OF
MOISTURE TO MAINLY THE CONTINENTAL DIVIDE AREA TONIGHT AND SATURDAY.
WITH STRONG SOUTHWEST TO WEST FLOW...AND GOOD MOISTURE INDICATED
BY BOTH THE GFS AND NAM...AMOUNTS OF PRECIPITATION FORECAST FOR
THE EASTERN SAN JUANS...WESTERN LA GARITAS...AND SAWATCH MOUNTAINS
WOULD INDICATE ACCUMULATIONS OF IN EXCESS OF 8 INCHES IN 12
HOURS...AND 12 TO 14 INCHES DURING THE 24 HOUR PERIOD. STRONG WINDS
WILL ALSO BRING BLOWING SNOW TO HIGHER AREAS ABOVE 10 THOUSAND
FEET...MAKING TRAVEL QUITE DANGEROUS. THE STORM IS FAST MOVING...AND
WILL FIRST EFFECT THE EASTERN SAN JUANS BY LATE EVENING...AND SPREAD
ACROSS MOST SOUTHWEST AND CENTRAL MOUNTAINS BY MORNING. SNOW AND
BLOWING SNOW ARE EXPECTED TO CONTINUE THROUGH THE DAY SATURDAY.
ELSEWHERE...LIGHT TO MODERATE SNOWFALL WITH AMOUNTS OVER HIGHER
MOUNTAINS OF UP TO 4 INCHES ARE POSSIBLE. SOME LOCAL ACCUMULATIONS
OVER THE TELLER COUNTY/PALMER DIVIDE AREA OF 1 TO 3 INCHES ARE ALSO
POSSIBLE. AS PARTS OF THIS STORM MOVE OUT OF THE AREA...EASTERLY
UPSLOPE MAY DEVELOP BY LATE SATURDAY ACROSS THE EASTERN PLAINS AS
WELL...KEEPING TEMPERATURES BELOW NORMAL.

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

...ACTIVE WEATHER PATTERN CONTINUES NEXT WEEK...
...PROLONGED SNOW EVENT ACROSS CONTINENTAL DIVIDE MON-TUE-MAYBE WED...
...BREEZY/WINDY AND AT OR ABOVE TEMPS I-25 AND EASTWARD NEXT WEEK...

SUNDAY...SHOULD A RELATIVELY QUIET WEATHER DAY AND IN-BETWEEN
WEATHER FEATURES...AS SHORTWAVE RIDGING BUILDS INTO THE ROCKY
MOUNTAINS. MAINTAINED SOME LOW POPS/WX OUT AROUND THE CONTINENTAL
DIVIDE LATE SUNDAY NIGHT AS THE NEXT POTENTIAL WEATHER SYSTEM
TAKES AIM ON CO.

MONDAY THROUGH WEDNESDAY...ACTIVE WEATHER PATTERN CONTINUES FOR
THESE FORECAST PERIODS. UPPER LEVEL SOUTHERN JET STREAM SHOULD BE
OVER OR JUST SOUTH OF CO WITH THE POLAR JET STREAM WELL TO THE
NORTH. MIDDLE AND UPPER LEVEL FLOW IS PROGGED TO BE PRIMARILY
WEST-SOUTHWESTERLY PER MEDIUM RANGES ENSEMBLE DATA. CONCEPTUALLY...
THIS WOULD SUGGEST THE HIGHEST PROBABILITY FOR PRECIPITATION
ACROSS THE CONTINENTAL DIVIDE TO VERY LOW OR ZERO PROBABILITY OF
ACCUMULATING PRECIPITATION EAST OF THE CONTINENTAL DIVIDE
ESPECIALLY ALONG AND EAST OF THE I-25 CORRIDOR. ECMWF AND GFS BOTH
POUND THE CONTINENTAL WITH QPF MONDAY THROUGH TUESDAY...AND
POSSIBLY WEDNESDAY. THE MOST INTENSE QPF...PER 12 HOUR PERIODS...
WOULD BE MONDAY NIGHT THROUGH TUESDAY NIGHT. WILL PROBABLY NEED
ADVISORY AND MAYBE WARNING HEADLINES FOR SOME OF THE CONTINENTAL
DIVIDE HIGHER TERRAIN NEXT WEEK. HAVE GONE WITH HIGH CHANCE TO
HIGH LIKELY POPS/WX ACROSS THE EASTERN SAN JUAN...LA GARITA...
SAWATCH...AND MOSQUITO MOUNTAIN RANGES MONDAY THROUGH TUESDAY.
ACROSS OUR EASTERN MOUNTAINS AND ADJACENT VALLEYS/PLAINS...
BREEZY/WINDY CONDITIONS WILL BE LIKELY ALONG WITH AT OR ABOVE
AVERAGE TEMPERATURES.

THURSDAY AND FRIDAY...WEAK FRONTAL BOUNDARY MOVES THROUGH EASTERN
CO WEDNESDAY NIGHT/THURSDAY. OTHERWISE...BOTH THE ECMWF AND GFS
HAVE LITTLE OR NO QPF ACROSS CO IN THE WEST-NORTHWEST FLOW ALOFT.
CHINOOK STARTS TO KICK-IN WITH 700MB TEMPERATURES WARMING TO 0C TO
+2C ALONG THE CO FRONT RANGE. 00Z/13 EKDMOS 50 PERCENTILE(MEDIAN)
MAXIMUM TEMPERATURE FOR FRI(02/20) IS AROUND 60F AT PUB WITH A 10
AND 90 PERCENTILE OF 45F AND 73F...RESPECTFULLY.

&&

.AVIATION...

THIS DISCUSSION IS PRIMARILY FOR THE 3 TAF SITES KCOS...KPUB AND
KALS.

MAIN CONCERN THIS FCST PERIOD IS WIDESPREAD WAA MOVING ACROSS THE
REGION TONIGHT. THIS WILL HAVE THE POTENTIAL TO BRING WIDESPREAD
LIGHT SNOW TO MOST THE REGION...MAINLY ABOVE 6000 FT. THIS
PRECIP/LOW CLOUDS WILL AFFECT KCOS AND POSSIBLY KALS. KPUB SHOULD
SEE MAINLY LOW CLOUDS.

KCOS SHOULD SEE LOW CIGS AND IFR CONDITIONS THROUGHOUT MOST OF THE
NIGHT. IT WILL SNOW AND IT WILL ACCUMULATE...BUT EXPECT SNOW AMOUNTS
TO BE RATHER LIGHT...WITH 1-2 POSSIBLE.

KPUB WILL ALSO SEE LOWERING CIGS THIS EVENING...BUT DO NOT EXPECT
MUCH IN THE WAY OF PRECIP. EXPECT AT LEAST MVFR CIG CONDITIONS
THROUGHOUT THE NIGHT ACROSS KPUB.

KALS IS A BIT MORE TRICKY IN THIS TYPE OF SYNOPTIC SITUATION. DEEP
SW FLOW IS EXPECTED. IF THE LOWER LVL FLOW CAN REMAIN MORE
SOUTHERLY...THEN MORE MSTR COULD GET INTO THE VALLEY INCREASING THE
CHANCES OF PRECIP FOR THIS LOCATION. IF FLOW REMAINS MORE SW...THEN
IT WILL REMAIN DRY GIVEN THE STRONG DOWNSLOPE OFF THE SAN JUANS.

FLOW ALOFT WILL BE INCREASING...SO FLIGHTS OVER THE SAN JUANS/SANGRE
DE CRISTOS MAY GET QUITE BUMPY TONIGHT WITH SNOW OBSCURING HIGHER
MOUNTAIN PEAKS AFTER 03 TO 05Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FROM 9 PM THIS EVENING TO 5 PM MST SATURDAY
FOR COZ060-068.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 5 PM MST
SATURDAY FOR COZ066.

&&

51/17
Hazardous weather outlook, Feb 13, 7:03 AM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
703 AM MST FRI FEB 13 2009

COZ058>089-093>099-141415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
703 AM MST FRI FEB 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER IN A SERIES OF WINTER WEATHER SYSTEMS WILL MOVE ACROSS THE
REGION TONIGHT. THIS WEATHER SYSTEM WILL BRING SNOW TO MANY MOUNTAIN
LOCATIONS...ESPECIALLY THE SOUTHWEST MOUNTAINS LATE TONIGHT.
ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE.

SNOW WILL ALSO BE POSSIBLE THIS EVENING INTO TONIGHT ACROSS THE
GREATER PIKES PEAK REGION...INCLUDING COLORADO SPRINGS. SNOWFALL
AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED WEATHER IS EXPECTED TO CONTINUE ACROSS THE REGION
THROUGH THE EXTENDED PERIOD...WITH MULTIPLE CHANCES FOR
ACCUMULATING SNOW MAINLY OVER THE HIGHER TERRAIN.

THE FIRST SYSTEM IS FORECAST TO TRACK ACROSS COLORADO THROUGH THE
DAY ON SATURDAY...PRODUCING A GOOD CHANCE FOR SNOW ACROSS THE
HIGHER ELEVATIONS...ESPECIALLY THE WEST FACING SLOPES OF THE
CONTINENTAL DIVIDE.

ANOTHER SYSTEM IS THEN EXPECTED TO APPROACH THE STATE ON
MONDAY...PRODUCING A LINGERING CHANCE FOR ACCUMULATING SNOW ACROSS
THE MOUNTAINS STARTING MONDAY AFTERNOON AND LASTING INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TONIGHT...MAINLY FOR ELEVATIONS ABOVE 6000 FEET.

34/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 3:41 PM MSTWinter Weather AdvisoryPUBMineral, Rio Grande, Saguache23 hr

Nearby

Winter Storm Warnings in Colorado, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.